Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.


Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Legal high causes cardiac issues

  • 1 Comment

North Cumbria University Hospitals Trust has warned that it has admitted six young people this month after taking a legal high known as “Ivory Wave”.

Patients have experienced extreme agitation, hallucinations and fast heartbeats, and some had to be admitted to the hospital’s critical care unit for cardiac monitoring.

The drug is advertised as relaxing bath salts in order to bypass food and drug regulations, but it is not yet known what the exact ingredients are.

Introducing Nursing Times Learning

Online training units, written and reviewed by experts. Earn two hours’ CPD and a personalised certificate for your portfolio.

Subscribers get five FREE learning units and non-subscribers can access each learning unit for £10 + VAT.

Click on the topics below to get started:

  • 1 Comment

Readers' comments (1)

  • I am sure there is a good case to ban this substance, but how many people were admitted with alcohol related symptoms in the same time period ?

    Surely there is a much worse " legal high " out there that the government don`t seem to be so concerned about..... I wonder why ?

    Unsuitable or offensive? Report this comment

Have your say

You must sign in to make a comment

Please remember that the submission of any material is governed by our Terms and Conditions and by submitting material you confirm your agreement to these Terms and Conditions. Links may be included in your comments but HTML is not permitted.

Related Jobs